Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 76, NWS Newport/Morehead City, NC

August 18, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Aug 18, 2021, 3:24 PM EDT. It took effect at Aug 20, 2021, 12:00 AM EDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2021, 3:24 PM EDT (19:24 UTC)
In effect from
Aug 20, 2021, 12:00 AM EDT
Expired
Aug 21, 2021, 10:24 PM EDT
In force
46 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

232 
WHUS72 KMHX 181924
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
324 PM EDT Wed Aug 18 2021

AMZ152-154-190730-
/O.NEW.KMHX.SC.Y.0076.210819T1800Z-210822T1200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
324 PM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 8 AM EDT
SUNDAY...

* WHAT...Seas 4 to 6 ft Thursday, then 7 to 10 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 2 PM Thursday to 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
510 
WHUS72 KMHX 190733
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
333 AM EDT Thu Aug 19 2021

AMZ156-158-192100-
/O.EXB.KMHX.SC.Y.0076.210820T1200Z-210821T2100Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
333 AM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 5 PM EDT
SATURDAY...

* WHAT...Seas 6 to 9 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From Friday morning through Saturday afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-192100-
/O.EXT.KMHX.SC.Y.0076.210820T0400Z-210822T1200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
333 AM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM EDT SUNDAY...

* WHAT...Seas 6 to 9 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From midnight tonight to Sunday morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
658 
WHUS72 KMHX 191941
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
341 PM EDT Thu Aug 19 2021

AMZ150-200745-
/O.EXB.KMHX.SC.Y.0076.210821T0000Z-210822T0600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
341 PM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 2 AM EDT
SUNDAY...

* WHAT...Seas 6 to 9 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 8 PM Friday to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-200745-
/O.EXT.KMHX.SC.Y.0076.210820T0400Z-210822T0600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
341 PM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
2 AM EDT SUNDAY...

* WHAT...Seas 7 to 10 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From midnight tonight to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-200745-
/O.EXT.KMHX.SC.Y.0076.210820T1600Z-210822T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
341 PM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON FRIDAY TO 8 PM
EDT SATURDAY...

* WHAT...Seas 6 to 9 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From noon Friday to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
830 
WHUS72 KMHX 200730
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
330 AM EDT Fri Aug 20 2021

AMZ156-158-202100-
/O.EXT.KMHX.SC.Y.0076.210820T2000Z-210822T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
330 AM EDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 PM EDT SATURDAY...

* WHAT...Seas 4 to 7 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From late this afternoon through Saturday evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-202100-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
330 AM EDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Seas 6 to 9 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Through late Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-202100-
/O.CON.KMHX.SC.Y.0076.210821T0000Z-210822T0600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
330 AM EDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM EDT SUNDAY...

* WHAT...Seas 4 to 7 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From this evening through late Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
688 
WHUS72 KMHX 201346
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
946 AM EDT Fri Aug 20 2021

AMZ152-154-210200-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
946 AM EDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Seas 6 to 9 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-210200-
/O.CON.KMHX.SC.Y.0076.210820T2000Z-210822T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
946 AM EDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 PM EDT SATURDAY...

* WHAT...Seas 4 to 7 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 4 PM this afternoon to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-210200-
/O.CON.KMHX.SC.Y.0076.210821T0000Z-210822T0600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
946 AM EDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM EDT SUNDAY...

* WHAT...Seas 4 to 7 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 8 PM this evening to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
167 
WHUS72 KMHX 201935
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
335 PM EDT Fri Aug 20 2021

AMZ152-154-210745-
/O.EXT.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
335 PM EDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SATURDAY...

* WHAT...Seas 6 to 9 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 11 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-210745-
/O.EXT.KMHX.SC.Y.0076.210821T0000Z-210822T0300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
335 PM EDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
11 PM EDT SATURDAY...

* WHAT...Seas 4 to 7 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 8 PM this evening to 11 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-210745-
/O.CON.KMHX.SC.Y.0076.210820T2000Z-210822T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
335 PM EDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
SATURDAY...

* WHAT...Seas 5 to 8 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
065 
WHUS72 KMHX 210700
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
300 AM EDT Sat Aug 21 2021

AMZ152-154-212100-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
300 AM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Seas 6 to 9 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Through late this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-212100-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
300 AM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Through this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-212100-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
300 AM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Through late this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
910 
WHUS72 KMHX 211333
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
933 AM EDT Sat Aug 21 2021

AMZ152-154-220145-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
933 AM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Seas 6 to 9 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-220000-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
933 AM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-220145-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
933 AM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
595 
WHUS72 KMHX 211936
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
336 PM EDT Sat Aug 21 2021

AMZ158-212045-
/O.CAN.KMHX.SC.Y.0076.000000T0000Z-210822T0000Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
336 PM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ152-154-220300-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
336 PM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Seas 5 to 8 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-220000-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
336 PM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-220300-
/O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
336 PM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
176 
WHUS72 KMHX 220224
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1024 PM EDT Sat Aug 21 2021

AMZ150-152-154-220330-
/O.CAN.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
1024 PM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Marine conditions have dropped below advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 3:21 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 18, 3:21 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
321 PM EDT Wed Aug 18 2021

.SYNOPSIS...
High pressure will continue offshore through late week.
Tropical Cyclone Henri is forecast to move slowly north well
offshore of the coast late this week into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 200 PM Wed...A convergent boundary extending south from
post-TC Fred will continue to push through the area this
afternoon and move along the coast tonight. Several lines of
showers have developed, and mostly likely PoPs through the rest
of the afternoon. This evening, coverage will become very widely
scattered with loss of heating, however by early tomorrow
morning coverage is expected to increase along the coast as what
subtle forcing remains taps into greater instability offshore
and right along the coast. Low temps, warm and muggy again,
remaining in the 70s.

&&

.SHORT TERM /THURSDAY/...
As of 215 PM Wed...High pressure will remain weakly ridging
into the area tomorrow, as an upper trough approaches from the
west. Scattered convection is expected to be ongoing along the
coast early tomorrow, but should slowly dissipate through the
morning hours. Then by late morning some widely scattered
showers will fire on the sea breeze, increasing in coverage and
spreading inland through the afternoon, but still remaining
limited due to lack of forcing and some drying in the mid
levels.

Hot and humid conditions will continue as well tomorrow, with
highs reaching the low 90s inland, and the upper 80s to around
90 along the coast. Very high dewpoints will also persist which
will lead to heat indices 100 to 105 tomorrow afternoon.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 3 PM Wed...A more active weather pattern is expected
Friday through early next week as troughing develops aloft and
Henri passes well off the coast over the weekend.

Thursday Night through Saturday...Omega block-like setup
emerges aloft Friday through the weekend as H5 ridging sets up
over the Mississippi Valley and the North Atlantic, and
troughing develops over much of the eastern US from the
Carolinas northward. Under this synoptic regime, what is
currently Tropical Storm Henri could intensity to hurricane
strength as it moves very slowly from south of Bermuda toward
the Southeast coast, before being swept northward in the
southerly steering flow, with the center likely passing several
hundred miles east of Cape Hatteras Saturday. Direct sensible
weather impacts from Henri will be very limited based on the
current track.

Of greater significance locally will be the continued deep
moisture advection with inland troughing. Storm activity will
likely be mainly diurnally driven, with above climo POPs Friday
and Sat afternoon based on the falling heights aloft. However,
the ultimate track of Henri could factor in by either bringing
far outer rain bands toward the beaches, or bringing subsidence
on the periphery of the storm if it remains well offshore.

Sunday through the middle of next week...Henri could influence
the inland troughing/weak stalled front to cross the area and
set up along the coast early next week. This could bring an
active period with storm activity mainly focused along the
coast and offshore through midweek. Moisture would be more
limited inland, but diurnally driven storms would remain
possible each afternoon given persistent upper troughing. Temps
generally near normal.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /through Tomorrow Afternoon/...
As of 145 PM Wed...A line of showers and thunderstorms continues
to move through the coastal plain this afternoon, and will
likely bring conditions down temporarily to IFR/MVFR as it
passes through. Otherwise for the rest of today expect VFR
conditions, with scattered convection expected outside of that
line. Tonight, the focus for rain will shift to the coast, with
VFR conditions continuing for the TAF sites. Early tomorrow
morning there is some signal that stratus and/or fog may
develop across the coastal plain and perhaps as far east as US
17 due to the wet ground conditions and moist weak flow. Have
introduced some MVFR level fog and stratus deck for the TAF
sites except for KEWN. VFR conditions will return by mid
morning, and will persist through tomorrow afternoon.

LONG TERM /Thursday Night through Monday/...
As of 3 PM Wed...VFR prevails late in the week through the
weekend, though calm nights and persistent humid airmass could
bring the potential for some early morning radiation fog. Storm
activity will be mainly diurnally driven, with greatest
potential for storms to impact the terminals Friday, Saturday,
and Sunday.

&&

.MARINE...
SHORT TERM /Through Tomorrow/...
As of 240 PM Wed...Decent boating conditions will continue
through most of tomorrow, with high pressure remaining over the
area and winds SSW 5-15 kts. By tomorrow afternoon, swell from
Tropical Storm Henri will begin to effect the coastal waters
with long period swell increasing to 3-5 ft for the northern and
southern waters. Across the central waters seas will reach 4-6
ft, and a Small Craft Advisory has been issued here as swell
will continue to increase tomorrow night through the end of the
week.

LONG TERM /Thursday Night through Monday/...
As of 330 PM Wed...Swell from nearby Tropical Storm Henri is
expected to steadily increase Thursday night through Saturday,
and then slowly decrease into early next week. Based off the
latest forecasts with Henri expected to become a Hurricane and
move a bit closer to the coast before heading north, have
increased swells significantly, and Small Craft Advisories will
eventually need to be expanded for the rest of the coastal
waters. Seas will build to 5-7 ft Friday, and then 6-10 ft
Saturday before subsiding to back to 5-7 ft on Sunday

Winds will be fairly light Friday before coming around to the
east, and then flip around to the west and southwest at 10-20
kts Saturday as Henri moves north of the area. SW winds 5-15 kts
continue Sunday and Monday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...SGK
SHORT TERM...SGK
LONG TERM...CB
AVIATION...SGK/CB
MARINE...SGK/CB
Hazardous weather outlook, Aug 18, 5:10 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
510 AM EDT Wed Aug 18 2021

NCZ203>205-190915-
Northern Outer Banks-Ocracoke Island-Hatteras Island-
510 AM EDT Wed Aug 18 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Swells from distant Tropical Cyclone Henri will likely lead to an
enhanced rip current risk late this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-190915-
West Carteret-East Carteret-Coastal Onslow-
510 AM EDT Wed Aug 18 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING WEST OF
CAPE LOOKOUT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Swells from distant Tropical Cyclone Henri will likely lead to an
enhanced rip current risk late this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>092-094-193-194-198-190915-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
510 AM EDT Wed Aug 18 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 18, 12:08 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1208 PM EDT Wed Aug 18 2021

NCZ044-079-090>092-198-181700-
Greene NC-Jones NC-Lenoir NC-Inland Onslow NC-Duplin NC-Pitt NC-
1208 PM EDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of west central Jones,
Greene, Lenoir, northwestern Pitt, northwestern Onslow and Duplin
Counties through 100 PM EDT...

At 1208 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bailey to Clinton to near Kelly. Movement
was northeast at 45 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kinston, Farmville, Wallace, Warsaw, La Grange, Mount Olive,
Kornegay, Rose Hill, Snow Hill, Beulaville, Deep Run, Bowdens,
Cypress Creek, Beautancus, Kenansville, Chinquapin, Dawson, Potters
Hill, Institute and Jason.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3490 7815 3519 7816 3518 7808 3519 7802
      3517 7797 3517 7793 3515 7789 3518 7783
      3534 7782 3538 7780 3543 7783 3557 7782
      3576 7752 3527 7756 3466 7765 3472 7768
      3471 7798 3473 7802 3471 7813 3474 7820
TIME...MOT...LOC 1608Z 208DEG 40KT 3571 7813 3499 7833 3445 7827

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

27
Special weather statement, Aug 18, 12:57 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1257 PM EDT Wed Aug 18 2021

NCZ029-044-079-090-091-193-181745-
Greene NC-Lenoir NC-Northern Craven NC-Martin NC-Duplin NC-Pitt NC-
1257 PM EDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of northwestern Jones,
Greene, Lenoir, western Craven, Pitt, west central Martin and
northeastern Duplin Counties through 145 PM EDT...

At 1257 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rocky Mount to near Goldsboro to near
Beautancus. Movement was northeast at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville, Kinston, Winterville, Ayden, Farmville, La Grange,
Bethel, Grifton, Kornegay, Snow Hill, Bell Arthur, Deep Run, House,
Bruce, Dawson, Graingers, Institute, Jason, Maury and Ormondsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3518 7799 3515 7789 3518 7783 3534 7782
      3538 7780 3543 7783 3557 7782 3580 7747
      3583 7738 3582 7735 3591 7734 3600 7741
      3602 7736 3584 7730 3551 7730 3522 7745
      3524 7752 3516 7751 3507 7760 3500 7799
TIME...MOT...LOC 1657Z 217DEG 51KT 3589 7777 3544 7792 3515 7793

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

27

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:08 PM EDTSpecial Weather StatementMHXDuplin, Greene, Lenoir52 min
Aug 18, 12:57 PM EDTSpecial Weather StatementMHXGreene, Lenoir, Pitt48 min

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.